Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 29, NWS Goodland, KS

September 23, 200613 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this wind advisory at Sep 23, 2006, 11:52 AM CDT for 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2006, 11:52 AM CDT (16:52 UTC)
Expired
Sep 23, 2006, 7:00 PM CDT
In force
7 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1237 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGLD 231652
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1052 AM MDT SAT SEP 23 2006

...A STRONG LOW PRESSURE SYSTEM OVER EASTERN SOUTH DAKOTA WILL
CONTINUE TO MOVE TO THE NORTHEAST THIS AFTERNOON. STRONG NORTHWEST
WINDS BEHIND THIS SYSTEM WILL INCREASE THIS AFTERNOON AND CONTINUE
THROUGH EARLY EVENING.

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240000-
/O.NEW.KGLD.WI.Y.0029.060923T1652Z-060924T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
1152 AM CDT SAT SEP 23 2006 /1052 AM MDT SAT SEP 23 2006/

...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS
AFTERNOON. 

STRONG NORTHWEST WINDS WILL CONTINUE TO INCREASE ACROSS THE TRI-
STATE REGION THIS AFTERNOON. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WILL BE POSSIBLE BEFORE SUBSIDING EARLY THIS
EVENING. MOTORISTS TRAVELING ON EAST WEST HIGHWAYS ESPECIALLY NEED
TO BE PREPARED FOR STRONG CROSS WINDS.

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE
CONTROL.

$$

CLK
1 follow-up statement
000 
WWUS73 KGLD 232342
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
542 PM MDT SAT SEP 23 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240045-
/O.EXP.KGLD.WI.Y.0029.000000T0000Z-060924T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON...
GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...
QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK
642 PM CDT SAT SEP 23 2006 /542 PM MDT SAT SEP 23 2006/

...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS
AFTERNOON...

HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE NORTHWEST THIS
EVENING. AS THE PRESSURE GRADIENT DECREASES...THE STRONG WINDS
FROM EARLIER TODAY WILL DIMINISH. THUS THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE.

$$
JDK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Sep 23, 4:02 AM CDT, 7 hours 50 minutes earlier.

Area forecast discussion, Sep 23, 4:02 AM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
302 AM MDT SAT SEP 23 2006

.DISCUSSION...MAIN FORECAST CONCERNS ARE WIND...POSSIBILITY OF
PRECIPITATION AND TEMPERATURES IN THE SHORT TERM.

WITH GOOD INITIALIZATION AND SHORT TERM PERFORMANCE OF THE LATEST
NAM...HAVE GONE MAINLY TOWARDS A NAM SOLUTION IN THE SHORT TERM.
GFS TEMPERATURES ARE TOO WARM TODAY GIVEN THE GOOD MOISTURE IN THE
COLUMN BELOW 500MB LEADING TO MOSTLY CLOUDY SKIES TODAY. WITH
LIMITED BOUNDARY LAYER MIXING EXPECTED TO OCCUR WITH THE COOL
TEMPERATURES AND LIMITED SUBSIDENCE BEHIND THE UPPER WAVE...EXPECT
BREEZY TO WINDY CONDITIONS TO STAY BELOW ADVISORY CRITERIA TODAY.

FEEL GOING FORECAST HAS A GOOD HANDLE ON THE SHORT TERM
PRECIPITATION WITH A CHANCE OF SHOWERS IN THE NORTH AND ONLY A
SLIGHT CHANCE ELSEWHERE ACROSS THE TRI-STATE REGION THROUGH THIS
AFTERNOON AND EARLY EVENING. WILL MAKE ONLY MINOR CHANGES TO
PRECIPITATION ELEMENTS IN THE SHORT TERM AS UPPER LEVEL ENERGY
SWINGS THROUGH THE FORECAST AREA AS THE LOW PRESSURE SYSTEM
CONTINUES EAST ACROSS THE NORTHERN PLAINS WITH A SECONDARY COOL
SURGE KEEPING TEMPERATURES MAINLY IN THE 50S.

THE UPPER RIDGE MOVES EAST OF THE ROCKIES SUNDAY AND MONDAY AS IT
FLATTENS SOMEWHAT KEEPING THE TRI-STATE REGION IN NORTHWEST FLOW
ALOFT. HIGH PRESSURE REMAINS AT THE SURFACE. ANOTHER UPPER TROUGH
AND ASSOCIATED SURFACE LOW MOVE EAST OF THE ROCKIES AND ACROSS THE
NORTHERN PLAINS MID WEEK IN THE NORTHWEST FLOW ALOFT. THIS WILL
BRING A SLIGHT CHANCE OF SHOWERS TO THE TRI-STATE REGION AS THE
SURFACE TROUGH MOVES THROUGH THE REGION. AHEAD OF THIS SYSTEM DRY
CONDITIONS ARE ANTICIPATED WITH TEMPERATURES WARMING TO ABOVE NORMAL
VALUES ON TUESDAY...FOLLOWED BY BELOW NORMAL TEMPERATURES ON
WEDNESDAY WITH NEAR NORMAL TEMPERATURES AND DRY CONDITIONS FOR THE
REMAINDER OF THE WEEK.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LOCKHART
Hazardous weather outlook, Sep 23, 11:50 AM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MDT SAT SEP 23 2006

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241300-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1150 AM CDT SAT SEP 23 2006 /1050 AM MDT SAT SEP 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
POSSIBLE ACROSS THE TRI-STATE REGION THIS AFTERNOON AND EARLY
EVENING. MOTORISTS TRAVELING ESPECIALLY ALONG EAST WEST HIGHWAYS
SHOULD BE PREPARED FOR STRONG CROSS WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

CLK

Nearby

Wind Advisories in Kansas, 2006Wind Advisories in Colorado, 2006Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.